Alert archive / Oregon / Wind Advisories in 2016

Wind Advisory 4, NWS Pendleton, OR

January 26, 2016Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 26, 2016, 3:23 PM PST for Union County, Oregon. It took effect at Jan 26, 2016, 10:00 PM PST. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2016, 3:23 PM PST (23:23 UTC)
In effect from
Jan 26, 2016, 10:00 PM PST
Expired
Jan 28, 2016, 6:00 PM PST
In force
44 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WWUS76 KPDT 262323
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
323 PM PST TUE JAN 26 2016

...VERY WINDY IN THE GRANDE RONDE VALLEY...
...STAGNANT AIR CONDITIONS ACROSS THE YAKIMA AND KITTITAS
VALLEYS...

.PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY WILL BE STRONG
ENOUGH TO CAUSE BREEZY TO LOCALLY VERY WINDY CONDITIONS THROUGH
WEDNESDAY. THESE GRADIENTS WILL TIGHTEN FURTHER WEDNESDAY NIGHT
INTO THURSDAY DUE TO THE APPROACH OF A STRONG PACIFIC STORM. AS
A RESULT...WINDY TO VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS
THE ENTIRE VALLEY.

LOW LEVEL INVERSIONS OVER THE YAKIMA AND KITTITAS VALLEYS WILL
PERSIST THROUGH THURSDAY MORNING. THUS LIMITED MIXING OF THE AIR
BELOW THE INVERSIONS WILL RESULT IN A BUILD UP OF POLLUTANTS.

ORZ049-270700-
/O.NEW.KPDT.WI.Y.0004.160127T0600Z-160129T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
323 PM PST TUE JAN 26 2016

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST
THURSDAY.

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END
  OF THE VALLEY TONIGHT THROUGH WEDNESDAY. THE STRONGEST WINDS
  WILL OCCUR LATE WEDNESDAY NIGHT INTO THURSDAY...AND AFFECT A
  LARGER PORTION OF THE VALLEY.

* IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE VEHICLES
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ026-027-270700-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-160128T2000Z/
KITTITAS VALLEY-YAKIMA VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA
323 PM PST TUE JAN 26 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL BE POSSIBLE AS 
  A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTANTS 
  NEAR THE SURFACE.

* TIMING...INVERSIONS WILL PERSIST AND STRENGTHEN THROUGH 
  WEDNESDAY NIGHT. THE INVERSIONS WILL BEGIN TO WEAKEN THURSDAY 
  MORNING...THEN DISSIPATE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE
PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR
ANY CURRENT RESTRICTIONS IN YOUR AREA

&&

$$
7 follow-up statements
082 
WWUS76 KPDT 270602
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1002 PM PST TUE JAN 26 2016

...VERY WINDY IN THE GRANDE RONDE VALLEY... 
...STAGNANT AIR CONDITIONS ACROSS THE YAKIMA AND KITTITAS
VALLEYS...

.PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY WILL BE STRONG
ENOUGH TO CAUSE BREEZY TO LOCALLY VERY WINDY CONDITIONS THROUGH
WEDNESDAY. THESE GRADIENTS WILL TIGHTEN FURTHER WEDNESDAY NIGHT
INTO THURSDAY DUE TO THE APPROACH OF A STRONG PACIFIC STORM. AS A
RESULT...WINDY TO VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS
THE ENTIRE VALLEY.

LOW LEVEL INVERSIONS OVER THE YAKIMA AND KITTITAS VALLEYS WILL
PERSIST THROUGH THURSDAY MORNING. THUS LIMITED MIXING OF THE AIR
BELOW THE INVERSIONS WILL RESULT IN A BUILD UP OF POLLUTANTS.

ORZ049-280000-
/O.CON.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1002 PM PST TUE JAN 26 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END 
  OF THE VALLEY TONIGHT THROUGH WEDNESDAY. THE STRONGEST WINDS 
  WILL OCCUR LATE WEDNESDAY NIGHT INTO THURSDAY...AND AFFECT A 
  LARGER PORTION OF THE VALLEY.

* IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE 
  VEHICLES DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ026-027-280000-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-160128T2000Z/
KITTITAS VALLEY-YAKIMA VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA
1002 PM PST TUE JAN 26 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL BE POSSIBLE AS 
  A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTANTS 
  NEAR THE SURFACE.

* TIMING...INVERSIONS WILL PERSIST AND STRENGTHEN THROUGH 
  WEDNESDAY NIGHT. THE INVERSIONS WILL BEGIN TO WEAKEN THURSDAY 
  MORNING...THEN DISSIPATE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE
PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR
ANY CURRENT RESTRICTIONS IN YOUR AREA

&&

$$
000 
WWUS76 KPDT 271242
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
442 AM PST WED JAN 27 2016

...VERY WINDY IN THE GRANDE RONDE VALLEY... 
...STAGNANT AIR CONDITIONS ACROSS THE YAKIMA AND KITTITAS
VALLEYS...

.PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY WILL BE STRONG
ENOUGH TO CAUSE LOCALLY VERY WINDY CONDITIONS THROUGH EARLY
THURSDAY EVENING. THESE GRADIENTS WILL TIGHTEN FURTHER TONIGHT
INTO THURSDAY DUE TO THE APPROACH OF A STRONG PACIFIC STORM. AS A
RESULT...WINDY TO VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS THE
ENTIRE VALLEY.

LOW LEVEL INVERSIONS OVER THE YAKIMA AND KITTITAS VALLEYS WILL
PERSIST THROUGH THURSDAY MORNING. THUS LIMITED MIXING OF THE AIR
BELOW THE INVERSIONS WILL RESULT IN A BUILD UP OF POLLUTANTS.

ORZ049-272300-
/O.CON.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
442 AM PST WED JAN 27 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END
  OF THE VALLEY TODAY. THE STRONGEST WINDS WILL OCCUR LATE TONIGHT
  INTO THURSDAY...AND AFFECT A LARGER PORTION OF THE VALLEY.

* IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE 
  VEHICLES VERY DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ026-027-272300-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-160128T2000Z/
KITTITAS VALLEY-YAKIMA VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA
442 AM PST WED JAN 27 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL BE POSSIBLE AS 
  A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTANTS 
  NEAR THE SURFACE.

* TIMING...INVERSIONS WILL PERSIST AND STRENGTHEN THROUGH TONIGHT.
  THE INVERSIONS WILL BEGIN TO WEAKEN THURSDAY MORNING...THEN
  DISSIPATE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE
PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR
ANY CURRENT RESTRICTIONS IN YOUR AREA

&&

$$
720 
WWUS76 KPDT 271644
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
844 AM PST WED JAN 27 2016

...VERY WINDY IN THE GRANDE RONDE VALLEY...

.PRESSURE GRADIENTS WILL TIGHTEN FURTHER TONIGHT AND THURSDAY DUE
TO THE APPROACH OF A STRONG PACIFIC STORM. AS A RESULT WINDY TO
VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS BUT ESPECIALLY IN
THE SOUTHERN PORTION OF THE VALLEY.


WAZ026-027-271745-
/O.CAN.KPDT.AS.Y.0003.000000T0000Z-160128T2000Z/
KITTITAS VALLEY-YAKIMA VALLEY-
844 AM PST WED JAN 27 2016

...AIR STAGNATION ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE AIR
STAGNATION ADVISORY.



$$

ORZ049-280045-
/O.CON.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
844 AM PST WED JAN 27 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END
  OF THE VALLEY. THE STRONGEST WINDS WILL OCCUR TONIGHT INTO
  THURSDAY.

* IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE 
  VEHICLES VERY DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
910 
WWUS76 KPDT 272259
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
259 PM PST WED JAN 27 2016

...VERY WINDY IN THE GRANDE RONDE VALLEY...

.PRESSURE GRADIENTS WILL TIGHTEN FURTHER TONIGHT AND THURSDAY DUE
TO THE APPROACH OF A STRONG PACIFIC STORM. AS A RESULT WINDY TO
VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS BUT ESPECIALLY IN
THE SOUTHERN PORTION OF THE VALLEY.

ORZ049-280700-
/O.CON.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
259 PM PST WED JAN 27 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END 
  OF THE VALLEY. THE STRONGEST WINDS WILL OCCUR TONIGHT INTO 
  THURSDAY.

* IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE 
  VEHICLES VERY DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
327 
WWUS76 KPDT 280636
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1036 PM PST WED JAN 27 2016

...VERY WINDY IN THE GRANDE RONDE VALLEY...

.PRESSURE GRADIENTS WILL TIGHTEN FURTHER TONIGHT AND THURSDAY DUE
TO THE APPROACH OF A STRONG PACIFIC STORM. AS A RESULT WINDY TO
VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS BUT ESPECIALLY IN
THE SOUTHERN PORTION OF THE VALLEY.

ORZ049-281800-
/O.CON.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1036 PM PST WED JAN 27 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END 
  OF THE VALLEY. THE STRONGEST WINDS WILL OCCUR TONIGHT INTO 
  THURSDAY.

* IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE 
  VEHICLES VERY DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
553 
WWUS76 KPDT 281447
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
647 AM PST THU JAN 28 2016

...VERY WINDY IN THE GRANDE RONDE VALLEY...

.PRESSURE GRADIENTS WILL BE TIGHT TODAY DUE TO THE APPROACH OF A
STRONG PACIFIC STORM. AS A RESULT WINDY TO VERY WINDY CONDITIONS
CAN BE EXPECTED ACROSS BUT ESPECIALLY IN THE SOUTHERN PORTION OF
THE VALLEY.

ORZ049-290200-
/O.CON.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
647 AM PST THU JAN 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END
  OF THE VALLEY. 

* IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE 
  VEHICLES VERY DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
513 
WWUS76 KPDT 290139
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
539 PM PST THU JAN 28 2016


ORZ049-290245-
/O.EXP.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
539 PM PST THU JAN 28 2016

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

THE WINDS ACROSS THE AREA HAD DECREASED. ALTHOUGH BRIEF WIND GUSTS
TO 40 MPH ARE STILL POSSIBLE THIS EVENING IN LADD CANYON...THE
THREAT FOR ADVISORY LEVEL WINDS HAD DIMINSHED AND THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 26, 2:50 PM PST, 33 minutes earlier.

Area forecast discussion, Jan 26, 2:50 PM PST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PST TUE JAN 26 2016

.SHORT TERM...TONIGHT THROUGH THURSDAY...A WEAK DISTURBANCE WILL
CONTINUE TO MOVE ACROSS THE REGION THIS EVENING. THIS DISTURBANCE
WILL CREATE VARYING CHANCES OF LIGHT PRECIP ACROSS OUR AREA TONIGHT.
LOW LEVEL INVERSIONS WILL REMAIN OVER THE COLUMBIA BASIN AND THE
ADJACENT VALLEYS WITH THE DEVELOPMENT OF FOG POSSIBLE. ANY FOG
SHOULD NOT BE WIDESPREAD. ANOTHER WEAK WAVE WILL THEN SWING
NORTHEAST ACROSS THE REGION WEDNESDAY BRINGING SOME MORE LIGHT
PRECIP TO THE EASTERN MOUNTAIN ZONES. MEANWHILE PRECIP WILL CONTINUE
INTO MOVE INTO THE WASHINGTON CASCADE EAST SLOPES, AND THE KITTITAS
AND YAKIMA VALLEYS. A STRONG PACIFIC SYSTEM WILL APPROACH THE PACNW
WEDNESDAY NIGHT AND CROSS THE REGION ON THURSDAY. THIS SYSTEM WILL
SPREAD DECENT AMOUNTS OF PRECIP ACROSS MUCH OF THE REGION,
ESPECIALLY ON THURSDAY. SNOW LEVELS WILL REMAIN HIGH THROUGHOUT THE
PASSAGE OF THIS SYSTEM. WINDS MAY BECOME STRONG ALONG THE FOOT OF
THE NORTHERN BLUE MOUNTAINS AHEAD OF THE SYSTEM'S COLD FRONT LATE
WEDNESDAY NIGHT INTO THURSDAY MORNING. BREEZY WINDS WILL OCCUR
BEHIND THE COLD FRONT THURSDAY AFTERNOON, BRINGING AN END TO THE AIR
STAGNATION ADVISORIES IN THE YAKIMA AND KITTITAS VALLEYS.

WINDS HAVE BEEN LOCALLY BREEZY IN THE GRANDE RONDE VALLEY TODAY.
THESE WINDS WILL GRADUALLY INCREASE TONIGHT INTO WEDNESDAY MORNING,
REACHING SUSTAINED SPEEDS OF 15 TO 35 MPH WITH HIGHER GUSTS. THESE
WINDS SHOULD DECREASE SOME WEDNESDAY AFTERNOON, THEN INCREASE AGAIN
WEDNESDAY NIGHT. BY LATE WEDNESDAY NIGHT AND THURSDAY MORNING WINDS
IN THE GRANDE RONDE VALLEY WILL BE STRONG, RUNNING 25 TO 40 MPH WITH
GUSTS OF 30 TO 50 MPH DUE TO THE APPROACH OF THE STRONG PACIFIC
SYSTEM. BECAUSE WINDS IN THE GRANDE RONDE VALLEY WILL BE STRONG AT
TIMES OVER THE NEXT COUPLE OF DAYS, WILL ISSUE A WIND ADVISORY WITH
THIS PACKAGE. 90

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY AFTERNOON...PROGRESSIVE
FLOW PATTERN IN MID/UPPER LEVELS THROUGH THE PERIOD. THURSDAY
EVENING A STRONG MID/UPPER LEVEL SHORT WAVE SWEEPS A COLD FRONT
ACROSS FORECAST AREA. OVERNIGHT POPS DECREASE TO CHANCE CATEGORY IN
THE LOWER COLUMBIA BASIN AND THE KITTITAS AND YAKIMA VALLEYS DUE TO
A FAST MOVING MIGRATORY MID/UPPER LEVEL RIDGE OF HIGH PRESSURE
PRODUCING SINKING MOTION IN COMBINATION WITH WESTERLY FLOW ALOFT
PRODUCING DOWNSLOPE WINDS EAST OF THE WASHINGTON CASCADES. FRIDAY A
STRONG UPSTREAM MID/UPPER LEVEL TROUGH BRINGS A WARM FRONT AND
ATTENDANT RAIN AND HIGH MOUNTAIN SNOW INTO THE INTERIOR PACIFIC
NORTHWEST FOR RAIN LIKELY IN THE MORNING, THEN A FAST MOVING COLD
FRONT MOVES QUICKLY THROUGH THE REGION FRIDAY AFTERNOON FOR MORE
RAIN AND MO0UNTAIN SNOW. SNOW LEVELS WILL BE 4500-5500 FEET IN THE
MORNING LOWERING TO 4000 -5000 FEET FRIDAY AFTERNOON. FRIDAY NIGHT
AND SATURDAY THE FLOW ALOFT WILL BE WESTERLY, WHICH WILL PRODUCE
DOWNSLOPE WINDS EAST OF THE CASCADES AND MAINLY DRY CONDITIONS IN
THE LOWER COLUMBIA BASIN, THE KITTITAS AND YAKIMA VALLEYS, AND IN
CENTRAL AND NORTH CENTRAL OREGON. HOWEVER, HAVE A CHANCE OF
OROGRAPHIC LIFT SNOW SHOWERS IN THE MOUNTAINS FRIDAY NIGHT AND
SATURDAY. SATURDAY NIGHT AND SUNDAY AN UPPER LEVEL TROUGH DIGS SOUTH
OFF THE COAST TOWARD CALIFORNIA TAKING DYNAMIC LIFT INTO CALIFORNIA
SO THIS SYSTEM WILL MAINLY IMPACT CALIFORNIA AND WESTERN OREGON.
HAVE A LOW CHANCE OF MOUNTAIN SNOW SHOWERS FOR SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON.  POLAN

SUNDAY NIGHT THROUGH TUESDAY...A BROAD TROUGH WILL STRETCH FROM
WASHINGTON TO CALIFORNIA AND SHIFT SLOWLY EAST SUNDAY NIGHT AND
MONDAY. THIS WILL BRING SNOW SHOWERS...OCCASIONALLY MIXED WITH RAIN
IN THE LOWER COLUMBIA BASIN...TO THE AREA WITH SNOW LEVELS FALLING
TO LESS THAN 1000 FEET. ISOLATED TO SCATTERED SHOWERS WILL CONTINUE
IN THE CASCADES...NORTHEAST OREGON MOUNTAINS...AND THE DESCHUTES
PLATEAU TUESDAY DUE TO OROGRAPHIC LIFT AND EMBEDDED SHORTWAVES IN A
NORTHWEST FLOW ALOFT. COONFIELD

&&

.AVIATION...18Z TAFS...INCREASING MID AND HIGH LEVEL CLOUDS TODAY AS
A WEAK COLD FRONT APPROACHES. FOG HAS BEGUN THINNING AT KALW THIS
MORNING WITH LOW STRATUS CLOUDS PRODUCING MVFR CONDITIONS AT KPSC
AND KYKM. A FRONTAL BOUNDARY WILL BRING INCREASING CHANCES OF RAIN
THIS AFTERNOON AND EVENING. FOG WILL LIKELY RETURN ON WEDNESDAY
MORNING. WINDS WILL REMAIN LIGHT AT 5-10 KTS WITH WIND DIRECTION
BECOMING DRAINAGE THIS EVENING. POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  34  48  38  53 /  20  10  10  80
ALW  35  47  40  54 /  30  10  10  80
PSC  35  47  38  54 /  30  10  20  60
YKM  34  44  37  50 /  30  20  40  60
HRI  34  48  38  54 /  20  10  10  60
ELN  32  41  35  44 /  40  20  60  60
RDM  33  52  40  53 /  20  10  20  70
LGD  35  47  39  47 /  20  20  10  70
GCD  34  47  37  46 /  20  20  10  60
DLS  39  50  43  52 /  20  10  50  80

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 PM THIS EVENING TO 6 PM PST THURSDAY FOR
     ORZ049.

WA...AIR STAGNATION ADVISORY UNTIL NOON PST THURSDAY FOR WAZ026-027.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/99/76/99

Nearby

Wind Advisories in Oregon, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.